Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
totallyfedup

Accutane just stopped working?

I'm in my 5th month of Accutane (second course, my first was in 2000-2001). I started with 20mg and my doc increased to 40 the second month.

By the end of the second month, I was completely clear. Not a zit in sight.

Then my doc increased me to 60mg and I started breaking out a little.

I went back, my doc saw my face and decided to up the dosage even more. She put me on 80mg. I started having cystic acne again and, at one point, my cheeks were more broken out than they have been in probably the last 5 years.

Now she's got me up to 90mg and I have a few huge cysts and several new little zits popping up every day.

What gives? I was totally clear and then everything went downhill again. Has this happened to anyone else?

Share this post


Link to post
Share on other sites

im not too sure, but my guess is since she keeps pushing up the dose its pushing out more acne?

i think its a good thing. im not an expert though. sorry, good luck!

Share this post


Link to post
Share on other sites

I think that the 40+mg are to strong for your skin. You should probably go back to the 20mg and get a new doctor.

Share this post


Link to post
Share on other sites
I think that the 40+mg are to strong for your skin. You should probably go back to the 20mg and get a new doctor.

I asked her about that and she insisted that there's no evidence to suggest that there can be a dose that's "too strong" for skin and that higher doses are usually better.

Is she full of crap? Does anyone know?

Most people experience breakouts when the dose is increased. Don't lose hope.

Hmm, so maybe I've been constantly breaking out because she's changing up the dose every month?

Share this post


Link to post
Share on other sites

totallyfedup, yes. Some folks continuously break out while being on the same dose while others only do so when the dose is increased. Since she keeps increasing the strength, there's no way to tell if your breakouts would have stopped once your body adjusted.

I do agree with her that there's probably not too high of a dose for the skin itself, but there *is* too high of a dose for one's body to handle. That's why there are guidelines set up for dosage strength based on weight. More side effects are usually felt at higher doses so if you're ever uncomfortable with the dose she has you on, please speak up.

Share this post


Link to post
Share on other sites
I think that the 40+mg are to strong for your skin. You should probably go back to the 20mg and get a new doctor.

I asked her about that and she insisted that there's no evidence to suggest that there can be a dose that's "too strong" for skin and that higher doses are usually better.

Is she full of crap? Does anyone know?

Most people experience breakouts when the dose is increased. Don't lose hope.

Hmm, so maybe I've been constantly breaking out because she's changing up the dose every month?

no she's not full of shit when she said higher doses are usually better. she means that, yes, the higher the dosage & longer you're on accutane, the better the chance of long - term sucess. BUT, everyone is different...obviously higher doses aren't a good idea for everybody--like if they can't handle the side effects or something.

siava is right. breakouts are common, especially as your dosage increases. just think it'll get worse before it gets better.

good luck & stick with it!

Share this post


Link to post
Share on other sites

Thanks for the replies! And the encouragement to stick with it. :)

Wanted to come back and update. It got pretty bad the week after I posted, but for the last week I've been almost completely clear. I'm still on 90mg. I'm waiting to see how things go when I start my period since that's usually my worst breakout time.

Share this post


Link to post
Share on other sites

*sigh*

And I'm back to awful breakouts again. This is my last month on Accutane. I plan to switch doctors since my faith in this one has run out.

Share this post


Link to post
Share on other sites

Accutane made me worse until the last two weeks, I thought I made a big mistake, but now I'm 2 yrs after accutane.....and I get a pimple here & there. Don't give up... I remember at the time on the forums my expereince was so diff to most ppls.

Ps - reading back over ur exp, it's almost excatly like mine, except being put up higher to 80 & 90, maybe you should of tried to keep a constant lvl after the 40...changing doses could be not helping all the time

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×